MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 BARD SOFT MESH; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. -1213643 BARD SOFT MESH; SURGICAL MESH
Catalog Number 0117016
Medical Device Problem Code Patient-Device Incompatibility (2682)
Health Effect - Clinical Codes Abscess (1690); Purulent Discharge (1812)
Date of Event 07/14/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Root cause is inconclusive; no conclusion can be made as to the extent to which the implant may have caused or contributed to the patient's postoperative course.This mdr represents the bard soft mesh (device 2).An additional supplemental emdr was submitted to represent the composix l/p with echo ps (device 1).An additional emdr was created to represent the bard soft mesh (device 3).Note, the manufacturing date (15-jan-2018) is considered to be a best estimate.Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
Per information provided: (b)(6) 2012 - patient was diagnosed with incarcerated incisional hernia thereby underwent laparoscopic repair with implant of composix l/p with echo ps (device 1).Per op notes, ¿a multilobulated hernia sac with three different hernias around the umbilicus was noted.The hernia defect was then closed by placing small stab wounds along the lateral left edge of the hernia defect.The sutures were placed to close the defect in the midline.A composix l/p with echo ps (device 1) was placed into the abdomen and secured with suture and permafix stapler to the abdominal wall.¿ (b)(6) 2018 - patient was diagnosed with recurrent ventral incisional hernia thereby underwent open repair with excision of composix l/p with echo ps (device 1) and implant of two bard soft mesh (device 2 and 3).Per op notes, ¿a curvilinear elliptical transverse incision was made that included the hernia sac and umbilical stalk.The hernia sac was excised.The prior mesh (device 1) was explanted.Some holes in the peritoneum were closed with suture.Two large pieces of bard soft mesh (device 2 and 3) were placed to cover the closed peritoneum and secured with sutures.¿ (b)(6) 2018 - patient was diagnosed with ventral abdominal wall abscess thereby underwent open repair.Per op notes, ¿the purulent, erythematous, malodorous material was aspirated.The fluid collection was noted to be greatly decreased and expressed improvement of symptoms.¿ (b)(6) 2018 ¿ patient was diagnosed with abdominal wall abscess thereby underwent drainage of ventral abdominal wall abscess and placement of drains.Per op notes, ¿the old jp drain site in left lower quadrant was noted to be draining purulent fluid.A counter incision was made at the right area of the abscess cavity and drain was pulled and sutured.The left lower abdominal abscess cavity was explored and noted a purulent fluid from both cavities.A counter incision was made in the left abscess cavity and drain was pulled and sutured.¿ (b)(6) 2018 ¿ patient was diagnosed with abdominal wall abscess thereby underwent incision and drainage of abdominal wall abscess.Per op notes, ¿the largest fluid collection was identified.An incision was made in the anterior abdominal wall.Purulent drainage was noted and taken for culture.The cavity was drained and irrigated.Another abscess cavity was located on the lateral aspect of the abdominal wall.Purulent drainage was noted and suctioned out.This cavity was also irrigated.Mesh was not noted.Incision was then packed.¿.

Brand Name
BARD SOFT MESH
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED -3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
8005566756
MDR Report Key24801786
Report Number1213643-2026-00450
Device Sequence Number18627818
Product Code FTL
UDI-Device Identifier00801741030932
UDI-Public(01)00801741030932(17)230128(10)HUCN3401
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K052155
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 04/01/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/28/2023
Device Catalogue Number0117016
Device Lot NumberHUCN3401
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/20/2026
Initial Report FDA Received Date04/07/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured01/15/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age49 YR
Patient SexMale